MAUDE Adverse Event Report: US ENDOSCOPY PADLOCK CLIP PRO-SELECT

US ENDOSCOPY PADLOCK CLIP PRO-SELECT
Model Number C913131
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a patient procedure the housing of their padlock clip pro-select came off the scope.The procedure was delayed as the doctor attempted to cut the catheter of the padlock and remove the padlock chamber from the patient with an overtube.The outer diameter of the padlock was too large to go through the overtube.The doctor removed the overtube and then attempted to remove the padlock from the patient again, which caused a perforation.The procedure was delayed as the patient was transferred to a higher level of care for the removal of the device and treatment of the perforation.
 
Additional Manufacturer Narrative
The device subject of the reported event was discarded by the user facility.Without the returned device, the root cause of the reported event could not be determined.The padlock clip pro-select instructions for use states, "check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that the housing isn't expanded.Too tight of a fit can expand the scope mounting feature making the pushing mechanism sluggish and allow the padlock clip to get hung up on deployment, especially in retroflexion.If any clip points extend beyond distal rim/edge, carefully replace safety cap, do not use this product, contact your local product specialist or customer service representative, and use a different device for procedure.Do not remove the handle stay until endoscope with loaded padlock clip defect closure system is in position over defect and ready for deployment." the complaint log was reviewed, and this is the only reported complaint for this lot.This is considered an isolated event.User facility personnel were counseled on the proper use and operation of the padlock clip pro-select.No additional issues have been reported.
 
Additional Manufacturer Narrative
On 2/6/2025, steris received medwatch mw5165172 that had been submitted by the user facility.Upon review of the user facility medwatch, steris confirmed the reported event was the same event subject of mdr 1528319-2025-00007.
 
Additional Manufacturer Narrative
Through follow-up with user facility personnel, steris learned that the patient has been discharged from the user facility.The padlock clip pro-select is used for clip placement within the gastrointestinal tract and consists of a single-use clip within a delivery system.The clip component of the device is within a delivery housing which is mounted and secured at the distal tip on the outside surface of a flexible endoscope.A linking cable rests along the outside of the endoscope's insertion tube and connects the delivery housing/clip to a control handle and thumb actuator outside of the patient.The user depresses the thumb actuator to deploy the clip.The device subject of the reported event was not returned to steris for evaluation as the user facility discarded it.The device history record for the subject lot was reviewed and confirmed the lot was manufactured according to specifications; no abnormalities were noted.To date, there have been no other complaints associated with this lot.Additionally, steris learned that the endoscope used during the procedure was an olympus model gif-1th190 which has a 10.0 mm distal tip diameter.The padlock clip pro-select is compatible with flexible endoscopes with distal tip diameters ranging from 11.3 mm to 14.0 mm.This event occurred as the distal tip diameter of the endoscope used during the procedure was smaller than indicated in the instructions for use for the padlock clip pro-select.The medwatch report number mw5165172 was filed by the user facility as model #c910001.However, steris records indicate that lot # 5544834 corresponds with model #c913131.User facility personnel were counseled on the proper use and operation of the padlock clip pro-select, specifically utilizing a compatible sized endoscope with the device.No additional issues have been reported.

Brand Name
PADLOCK CLIP PRO-SELECT
Common Device Name
PADLOCK CLIP
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key21306805
Report Number1528319-2025-00007
Device Sequence Number8084215
Product Code PKL
UDI-Device Identifier00724995184254
UDI-Public(01)00724995184254(11)230223(17)260223(10)5544834
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model NumberC913131
Device Catalogue NumberC913131
Device Lot Number(10)5544834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/07/2025
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown